cocaine overdose

Top 5 Drugs People Overdose on

0   1

Posted: August 28, 2015

Death by drug overdose has been a problem crippling our society for many years and is only getting worse. Drug overdose occurs when an individual consumes too much of a given drug, and most often, forces their body into cardiac arrest. Although some cases of drug overdose are ruled a suicide, accidental drug overdose rates are much higher. Here are the top five drugs that have the highest potential for drug overdose.

#1) Over the counter drugs. This may come as a shock that over the counter drugs (OTC) rank among the highest drugs that lead to overdose. Often times, people use these drugs that include cough syrup and Benadryl to achieve a high for a cheap cost. The typical symptoms that are indicative of an overdose are nausea, vomiting, and extreme pain.

#2) Prescription pain relievers. Pain reliever’s prescribed by doctors are the second leading cause of drug overdose. Pain relievers such as OxyContin, Vicodin, Percocet, and Hydrocodone are among the most prescribed medicines for chronic pain and have the most potential for abuse and/or addiction. People think that just because a doctor prescribes them a pain killer, it must be safe to take. All too often people take more than the recommended dose in hopes of numbing their pain, and tragedy follows. Common symptoms of an overdose on prescription pain relievers include disorientation, confusion, seizures, and difficulty breathing.

#3) Heroin. Heroin does not come as a surprise that it landed onto this top five list of drugs that people overdose on the most. Heroine is highly addictive which makes the potential for overdose all the greater. Once someone uses heroine for the first time they keep wanting more, which makes this drugs potential for overdose very high. Common symptoms of overdose of heroin include a weak pulse, trouble breathing, a discolored tongue, or constricted pupils.

#4) Methamphetamine. Methamphetamine, also known as meth, is a stimulant which indicates overdose can happen very quickly. In fact, a person overdosing on meth may not even realize the symptoms of overdose until it is far too late. Overdose symptoms include chest pain, sweating, convulsions, and seizures.

#5) Cocaine. Cocaine is similar to heroin in that the user can’t seem to get enough. Once someone uses cocaine, they crave that high, and tend to consume more each time they use. Cocaine is also a stimulant and a user’s tolerance will begin to increase as time goes on, meaning more cocaine is needed to achieve the same high. Injecting cocaine is the most dangerous way to ingest it, leading to the most overdoses although sniffing or smoking it has a high risk as well. Symptoms of an overdose on cocaine include chest pains, seizures, confusion, and organ failure.

These top five drugs that lead to overdose are only a few of the many drugs out there leading to death by overdose. These are the most common drugs we see people abusing today, however any drug has a high potential for overdose. If you or a loved one is at risk of drug overdose and would like to seek treatment today visit Americanaddictionnetwork.com today to seek help for all kinds of addictions to drugs or alcohol.

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>